Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Managing Side Effects of HIV TreatmentManaging Side Effects of HIV Treatment
          
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


Facial lipotrophy , weight loss
Dec 10, 2008

I am on ARV treatment since 2004.My present ARV regimen are zidovudine, lamivudine and efavirenz.Since last couple of years I have noticed a case of little facial lipotrophy but it is not that much worse and people think that it is dimple on my cheek.But the truth is, it is the side effect of ARV treatment.I have heard a lot of using New Fill to make up the lost fat on the face but in India such medicine is not yet available and moreover it is quite expensive to change the other drugs such as Tenofovir and Abacavir.Is there any option or solution to reverse the lost fat on my face? Would it be helpful to take food supplement?Apart from facial I have also noticed loss of fat in the limbs, arms and butts but I am doing light squating everyday thinking that at least small amount of fat on my butts will be regain.Pliz help.

Response from Dr. Henry

I would recommend switching the zidovudine and lamivudine to tenofovir + FTC (Truvada) which should decrease odds for fat loss. No supplements have been shown to be effective at reversing fat loss. KH



Previous
ABOUT PULM TB WITH AIDS
Next
Gas problems

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement